Alert archive / California / Lake Wind Advisories in 2013
Lake Wind Advisory 13, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 23, 2013, 2:28 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Feb 23, 2013, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 2:28 PM PST (22:28 UTC)
- In effect from
- Feb 23, 2013, 10:00 PM PST
- Expired
- Feb 24, 2013, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS75 KREV 232228 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 228 PM PST SAT FEB 23 2013 CAZ072-NVZ002-240630- /O.NEW.KREV.LW.Y.0013.130224T0600Z-130224T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 228 PM PST SAT FEB 23 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. * WINDS: NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-240200- /O.CON.KREV.LW.Y.0012.000000T0000Z-130224T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 228 PM PST SAT FEB 23 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
4 follow-up statements
206 WWUS75 KREV 240141 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 541 PM PST SAT FEB 23 2013 NVZ004-240245- /O.EXP.KREV.LW.Y.0012.000000T0000Z-130224T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 541 PM PST SAT FEB 23 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 6 PM PST THIS EVENING. WINDS HAVE DIMINISHED THIS EVENING...RESULTING IN IMPROVED CONDITIONS ON PYRAMID LAKE. $$ CAZ072-NVZ002-241215- /O.CON.KREV.LW.Y.0013.130224T0600Z-130224T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 541 PM PST SAT FEB 23 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. * WINDS: NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
735 WWUS75 KREV 240443 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 843 PM PST SAT FEB 23 2013 CAZ072-NVZ002-241300- /O.CON.KREV.LW.Y.0013.130224T0600Z-130224T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 843 PM PST SAT FEB 23 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. * WINDS: NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: UP TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
293 WWUS75 KREV 240901 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 101 AM PST SUN FEB 24 2013 CAZ072-NVZ002-241800- /O.CON.KREV.LW.Y.0013.000000T0000Z-130224T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 101 AM PST SUN FEB 24 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH THE HIGHEST WAVES FROM MID-LAKE TO WESTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
099 WWUS75 KREV 241745 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 945 AM PST SUN FEB 24 2013 CAZ072-NVZ002-241845- /O.EXP.KREV.LW.Y.0013.000000T0000Z-130224T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 945 AM PST SUN FEB 24 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 10 AM PST THIS MORNING. NORTHEAST WINDS ARE WEAKENING WITH SPEEDS DOWN TO 10 TO 15 MPH. WITH THE WINDS EXPECTED TO CONTINUE TO WEAKEN THIS AFTERNOON THE LAKE WIND ADVISORY WILL EXPIRE AT 10 AM. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 23, 1:50 PM PST, 38 minutes earlier.
Area forecast discussion, Feb 23, 1:50 PM PST, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
150 PM PST SAT FEB 23 2013
CORRECTED ADVISORY INFORMATION
.SYNOPSIS...
A STRONG COLD FRONT IS PASSING THROUGH NORTHEASTERN CALIFORNIA AND
NORTHWESTERN NEVADA EARLY THIS MORNING BRINGING GUSTY NORTHWEST
WINDS AND SCATTERED SHOWERS. COOL AND BREEZY CONDITIONS TO CONTINUE
WITH ANOTHER COLD FRONT POSSIBLE MONDAY MORNING. A WARMING AND
DRYING TREND IS ON TAP FOR THE MIDDLE AND END OF NEXT WEEK.
&&
.SHORT TERM...
COLD NORTH WINDS REMAIN BEHIND THE COLD FRONT THAT PASSED THROUGH
THIS MORNING. A FEW SNOW SHOWERS CONTINUE ACROSS WESTERN NEVADA
BUT THESE SHOULD DIMINISH RAPIDLY AS TEMPS ALOFT WARM AND WE LOSE
SOLAR HEATING. GUSTY NORTH WINDS WILL CONTINUE OVERNIGHT ON THE
RIDGES WITH 700 MB WINDS FROM THE N-NE, A SUPPORTIVE SURFACE
GRADIENT AND COLD AIR ADVECTION. AS IS TYPICAL FOR NORTHEAST
WINDS, THEY WILL BE STRONGEST ON THE RIDGES AND OVER LAKE TAHOE.
AS A RESULT, HAVE ISSUED A LAKE WIND ADVISORY FOR THE OVERNIGHT
HOURS INTO SUNDAY MORNING. TEMPERATURES WILL BE A FEW DEGREES
BELOW NORMAL TONIGHT AS WELL.
SUNDAY WE WILL BE UNDER A SHORT WAVE RIDGE AHEAD OF THE NEXT
SLIDER FOR MONDAY. TEMPERATURES WILL REBOUND SLIGHTLY, BUT MORE SO
IN THE SIERRA DUE TO INVERSIONS FORMING IN THE VALLEYS AND THE
RAPID WARMING ALOFT.
CLOUDS WILL INCREASE AHEAD OF THE SLIDER SUNDAY NIGHT WHICH WILL
KEEP OVERNIGHT LOWS SLIGHTLY WARMER THAN TONIGHT NORTH OF HIGHWAY
50. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TRACK OF
THE SLIDER. NOW THEY HAVE IT JUST SKIRTING THE OREGON BORDER WITH
LITTLE IMPACT FURTHER SOUTH. WINDS WILL INCREASE A BIT MONDAY IN
ASSOCIATION WITH IT AND AS A RESULT TEMPERATURES WILL WARM NICELY
WITH GOOD MIXING. ANY SHOWERS WILL LIKELY BE CONFINED TO THE
OREGON BORDER CLOSE TO THE COLD FRONT.
THE COLD FRONT DOES SLIP SOUTH ENOUGH TO FILTER IN SOME COOLER AIR
FOR TUESDAY. STILL, IT DOES NOT LOOK ANOMALOUSLY COLD WITH TEMPS
ONLY A FEW DEGREES BELOW AVERAGE. WINDS WILL ALSO BE LIGHT TUESDAY
WITH ANOTHER SHORT WAVE RIDGE OVERHEAD. WALLMANN
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
VERY LITTLE HAS CHANGED AMONGST MODELS CONCERNING THE OUTLOOK
FROM MIDWEEK INTO NEXT WEEKEND. ONLY VERY MINOR ADJUSTMENTS WERE
MADE TO THE FORECAST. HIGH PRESSURE WILL BE FIRMLY IN PLACE
BUILDING OVER THE WEST COAST. A COUPLE OF WEAK SYSTEMS WILL
APPROACH NORTHERN CALIFORNIA/WESTERN NEVADA THURSDAY AND FRIDAY.
HOWEVER, IT IS VERY UNLIKELY THAT THE RIDGE WILL BREAK DOWN SINCE
THE JET STREAM IS DISPLACED WELL NORTH INTO BRITISH COLUMBIA AND
THE PACIFIC NORTHWEST. THIS WILL KEEP THE STORM TRACK DEFLECTED
WELL OUTSIDE OF NORTHERN CA/WESTERN NV. LONG RANGE MODELS DO SHOW
THE BEGINNINGS OF A TRANSITION TO A MORE ACTIVE PATTERN AROUND
MARCH 4TH.
TEMPERATURES TREND WARMER FROM MIDWEEK THROUGH THE WEEKEND STARTING
AROUND CLIMATOLOGICAL NORMALS AND INCREASING ABOVE NORMAL FRIDAY
INTO SATURDAY. GENERALLY, HIGHS WILL INCREASE FROM THE LOW 50S TO
LOW 60S IN WESTERN NEVADA VALLEYS AND FROM UPPER 30S TO UPPER
40S/LOW 50S IN THE SIERRA BY THE END OF THE WEEK. LOWS WILL ALSO
TREND WARMER FROM THE UPPER TEENS IN THE SIERRA AND LOW 20S IN
WESTERN NEVADA TO THE LOW 20S TO LOW 30S RESPECTIVELY. BOYD
&&
.AVIATION...
LIGHT SNOW SHOWERS LINGER SOUTH OF THE TAHOE BASIN FOR THE FIRST
FEW HOUR OF THE FORECAST PERIOD. HOWEVER, DRY AIR AND INCREASING
SUBSIDENCE ASSOCIATED WITH BUILDING HIGH PRESSURE WILL RAPIDLY
ERODE CLOUD COVER THIS EVENING. IN GENERAL, NORTHERLY WINDS WILL
ALSO SLOW THROUGH THE EVENING AS THE PRESSURE GRADIENT WEAKENS.
MIXING ALONG LAKE TAHOE WILL BE SUFFICIENT TO KEEP FASTER WINDS AT
KTVL OVERNIGHT WITH GUSTS IN THE MID TEENS TO AROUND 20 KNOTS.
RIDGE WINDS BECOME EASTERLY AND MAY REACH 40-50 KNOTS; CONTINUE TO
ANTICIPATE LOW LEVEL TURBULENCE, ESPECIALLY IN THE SIERRA.
ELSEWHERE, NORTHERLY WINDS BECOME LIGHT TO CALM OVERNIGHT. VFR
CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD AS HIGH PRESSURE
BUILDS OVER THE WESTERN UNITED STATES. THE NEXT CHANCE OF
PRECIPITATION WILL OCCUR MONDAY AS WEAK LOW PRESSURE SKIRTS OUR
NORTHERN ZONES MAINLY TO THE NORTH OF KSVE. LOCATIONS SOUTH OF
SUSANVILLE WILL REMAIN VFR BUT WILL SEE AN INCREASE OF MID CLOUDS.
BOYD
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE
IN NVZ004.
LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING THROUGH 10 AM
SUNDAY MORNING FOR LAKE TAHOE IN NVZ002.
CA...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING THROUGH 10 AM
SUNDAY MORNING FOR LAKE TAHOE IN CAZ002.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Local storm report, Feb 23, 2:01 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
201 PM PST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM NON-TSTM WND GST 6 NE INCLINE VILLAGE 39.31N 119.88W
02/22/2013 M85.00 MPH WASHOE NV MESONET
PEAK GUST ON SLIDE MOUNTAIN AT 9650 FT.
1258 AM NON-TSTM WND GST 2 NE RENO 39.56N 119.80W
02/23/2013 M59.00 MPH WASHOE NV OFFICIAL NWS OBS
PEAK GUST AT NWS RENO OFFICE.
0111 AM NON-TSTM WND GST 3 N DOYLE 40.06N 120.09W
02/23/2013 M50.00 MPH LASSEN CA MESONET
0137 AM NON-TSTM WND GST 25 NNW GERLACH 40.98N 119.53W
02/23/2013 M46.00 MPH WASHOE NV MESONET
FOX MOUNTAIN RAWS. ELEVATION 6890 FT.
0153 AM NON-TSTM WND GST 3 NE DAVIS CREEK 39.33N 119.79W
02/23/2013 M56.00 MPH WASHOE NV DEPT OF HIGHWAYS
PEAK GUST MEASURED BY NDOT ON GALENA BRIDGE.
0208 AM NON-TSTM WND GST 2 NE RENO 39.56N 119.80W
02/23/2013 M63.00 MPH WASHOE NV OFFICIAL NWS OBS
0243 AM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
02/23/2013 M50.00 MPH DOUGLAS NV TRAINED SPOTTER
0247 AM NON-TSTM WND GST 12 NW RYE PATCH RESERVO 40.61N 118.48W
02/23/2013 M59.00 MPH PERSHING NV MESONET
MAJUBA RAWS.
0322 AM NON-TSTM WND GST LOVELOCK 40.18N 118.48W
02/23/2013 M48.00 MPH PERSHING NV ASOS
0323 AM NON-TSTM WND GST 6 N JUNE LAKE 37.86N 119.10W
02/23/2013 M62.00 MPH MONO CA MESONET
OVD 1 RAWS SITE. ELEVATION 7144 FT.
0343 AM NON-TSTM WND GST LEE VINING 37.96N 119.12W
02/23/2013 M56.00 MPH MONO CA MESONET
CWOP SITE. ELEVATION 7100 FT.
0350 AM NON-TSTM WND GST 3 SSE DAVIS CREEK 39.27N 119.82W
02/23/2013 M54.00 MPH WASHOE NV DEPT OF HIGHWAYS
PEAK GUST IN WASHOE VALLEY
0450 AM NON-TSTM WND GST NW STEAD 39.67N 119.88W
02/23/2013 M51.00 MPH WASHOE NV AWOS
PEAK GUST REPORTED AT STEAD AIRPORT.
0503 AM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
02/23/2013 M56.00 MPH MINERAL NV DEPT OF HIGHWAYS
0548 AM NON-TSTM WND GST WALKER 38.52N 119.48W
02/23/2013 M54.00 MPH MONO CA MESONET
WALKER RAWS SITE.
0815 AM NON-TSTM WND GST 5 W CROWLEY LAKE 37.62N 118.83W
02/23/2013 M55.00 MPH MONO CA AWOS
AT MAMMOTH YOSEMITE AIRPORT.
0150 AM NON-TSTM WND GST 6 SSW RENO 39.42N 119.80W
02/23/2013 M54 MPH WASHOE NV MESONET
DRI SITE AT WOLF RUN GOLF COURSE.
0315 AM NON-TSTM WND GST 4 NNW VIRGINIA CITY 39.37N 119.67W
02/23/2013 M51 MPH STOREY NV MESONET
NDOT SITE AT FIVE MILE FLAT. ELEVATION 6348 FT.
&&
MDEUTSCHNearby
Lake Wind Advisories in California, 2013Lake Wind Advisories in Nevada, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.